MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2766-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is same and/or similar to a device approved for distribution in the us.
 
Event or Problem Description
It was reported that the "needle prick prevention function" of a deltec® gripper plus® safety needle did not work.The fault occurred while removing the needle from the patient after "the needle base was unable to be lowered".No injury to patient or clinician was reported.
 
Additional Manufacturer Narrative
A deltec® gripper safety needle was returned for analysis in used condition.The customer's reported problem was "the needle-prick prevention function did not work".The sample was visually inspected for damage at a distance of 12" to 24" under normal conditions of illumination.The sample was received with the safety mechanism inactivated and with solvent in the arm of the safety mechanism.The arm of the ay base of the sample was pulled in order to verify that the safety mechanism could be activated.The safety mechanism could not be activated.The manufacturing and quality inspection processes were reviewed and considered adequate and correct.The most probable root cause of the reported problem could have been a manufacturing error at the assembly process by applying excess solvent at an incorrect location.
 
Event or Problem Description
It was additionally reported that the device was being used to deliver an anti-cancer drug.The patient was going to take the anti-cancer drug home and take it for 46 hours, and changed the needle and administered the drug.Unnecessary additional puncture was required.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7332068
Report Number3012307300-2018-00494
Device Sequence Number110534
Product Code FPA
UDI-Device Identifier10610586025594
UDI-Public10610586025594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/23/2022
Device Catalogue Number21-2766-24
Device Lot Number37X1416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
05/21/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date03/22/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1